Alert archive / New York / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 41, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 6, 1995, 3:09 PM EDT for Oneida County, New York. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1995, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 6, 1995, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 7.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:05 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 6, 1:05 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 105 PM EDT THU JUL 6 1995 ACTIVITY STARTING TO POP SO THIS WILL BE BRIEF. MDLS SIMILAR IN BRINGING THRU THE FNT ACRS THE TWIN TIERS LATE FRI AFTN/EVNG. AXIS OF UPR LVL WAVE TO BE NEAR BGM BY 12Z SAT. ETA LAGS MSTR AND INSTABILITY MORE THAN THE NGM WHICH TRIES TO STABILIZE WRN ZONES DURING AFTN. TMRW LOOKS LIKE A BETTER SETUP FOR SVR ACRS THE FA WITH BETTER DYNAMICS AND INSTABILITY...SPCLY LATE AFTN ACRS ERN SXNS. LOW LVL CONVERGENCE SHOULD ALSO BE ENHANCED BY APRCHNG FNT. HIGH TSTM POPS FROM THE FWC FOR FRI ALTHO 12 HR POPS ARE ONLY IN THE LOW CHC CAT...THEY LOOK TO LOW AND WILL CARRY HIGH CHC OR LIKELY POPS...SPCLY FOR ERN SXNS WHERE TIMING OF FNT WILL BE A BIT MORE FVRBL. NO REAL CHGS IN THE ZONE PCKG. WILL INDICATE COOLER AND LESS HUMID CONDITIONS ON SAT. AGREE WITH AVP THAT WE COULD SEE A FEW INSTABILITY RW DURING THE AFTN BUT WILL WON/T INTRODUCE IN THIS PCKG...SHOULD SEEE SOME UPR LVL RIDGING AS WAVE MOVS OUT AND WOULD ONLY XPCT ISOLD/WDLY SCT RW. PLENTY OF TIME TO ADD IF NEEDED. LOOKS LIKE WE MAY BE SETTING UP FOR A SERIES OF NW FLOW EVENTS NEXT WEEK. ZONES SHORTLY. HAVE A GOOD DAY. .BGM...NONE. BRADY
In the hours before
Special weather statement, Jul 6, 11:18 AM EDT, 3 hours 51 minutes before
PAZ038-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1120 AM EDT THU JUL 06 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT THURSDAY FOR THE FOLLOWING COUNTY IN NORTH CENTRAL PENNSYLVANIA: BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. TORRENTIAL DOWNPOURS ARE ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. BRADY
Special weather statement, Jul 6, 11:20 AM EDT, 3 hours 49 minutes before
PAZ038-062100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1120 AM EDT THU JUL 06 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT THURSDAY FOR THE FOLLOWING COUNTY IN NORTH CENTRAL PENNSYLVANIA: BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. TORRENTIAL DOWNPOURS ARE ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. BRADY
Special weather statement, Jul 6, 1:20 PM EDT, 1 hour 49 minutes before
NYZ056-024-045-044-046-023-022-055-025-017-036-009-037-018-016-015- 070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 120 PM EDT THU JUL 06 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT THURSDAY FOR THE FOLLOWING COUNTIES: BROOME NY... CAYUGA NY... CHEMUNG NY... CHENANGO NY... CORTLAND NY... MADISON NY... ONEIDA NY... ONONDAGA NY... OTSEGO NY... SCHUYLER NY... SENECA NY... STEUBEN NY... TIOGA NY... TOMPKINS NY... YATES NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. JSW
Special weather statement, Jul 6, 1:22 PM EDT, 1 hour 47 minutes before
NYZ056-024-045-044-046-023-022-055-025-017-036-009-037-018-016-015- 070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 120 PM EDT THU JUL 06 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT THURSDAY FOR THE FOLLOWING COUNTIES: BROOME NY... CAYUGA NY... CHEMUNG NY... CHENANGO NY... CORTLAND NY... MADISON NY... ONEIDA NY... ONONDAGA NY... OTSEGO NY... SCHUYLER NY... SENECA NY... STEUBEN NY... TIOGA NY... TOMPKINS NY... YATES NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNINGX IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. JSW
Special weather statement, Jul 6, 3:00 PM EDT, 9 minutes before
PAZ038-044-047-048-039-040-043-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT THU JUL 06 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT THURSDAY FOR THE FOLLOWING COUNTIES: LACKAWANNA PA... LUZERNE PA... PIKE PA... SUSQUEHANNA PA... WAYNE PA... WYOMING PA... BRADFORD PA...THE WATCH IS EXTENDED. SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. JC
Special weather statement, Jul 6, 3:02 PM EDT, 7 minutes before
PAZ038-044-047-048-039-040-043-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT THU JUL 06 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 900 PM EDT THURSDAY FOR THE FOLLOWING COUNTIES: LACKAWANNA PA... LUZERNE PA... PIKE PA... SUSQUEHANNA PA... WAYNE PA... WYOMING PA... BRADFORD PA...THE WATCH IS EXTENDED. SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. JC
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 63 min |
| Jul 6, 3:03 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler | 57 min |
| Jul 6, 3:16 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 44 min |
| Jul 6, 3:37 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Tompkins | 68 min |
| Jul 6, 3:37 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 68 min |
| Jul 6, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland | 57 min |
| Jul 6, 4:28 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 62 min |
| Jul 6, 4:32 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 58 min |
| Jul 6, 4:43 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 62 min |
| Jul 6, 4:52 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 68 min |
| Jul 6, 5:13 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 47 min |
| Jul 6, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 64 min |
| Jul 6, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 60 min |
| Jul 6, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 68 min |
| Jul 6, 4:38 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 67 min |
| Jul 6, 4:47 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 58 min |
| Jul 6, 5:08 PM EDT | Severe Thunderstorm Warning | BGM | Wyoming | 67 min |
| Jul 6, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.